Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 350, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 2, 2012, 7:10 PM EDT for 4 counties in Virginia; Rockingham County, North Carolina. It was in force for 65 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2012, 7:10 PM EDT (23:10 UTC)
- Expired
- Sep 2, 2012, 8:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Rockingham County, NC, City of Martinsville, VA, Franklin County, VA, Henry County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 54 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 7:24 PM EDT | TSTM WND DMG | 1 Se Ridgeway, VA | TWO TREES DOWN ON MOREHEAD AVENUE |
| Sep 2, 7:28 PM EDT | TSTM WND DMG | 2 Ese Ridgeway, VA | ONE POWER LINE DOWN ON OLD LEAKSVILLE ROAD |
| Sep 2, 7:28 PM EDT | TSTM WND DMG | 3 Ese Ridgeway, VA | POWER LINES DOWN ON MORGAN FORD ROAD |
| Sep 2, 7:33 PM EDT | TSTM WND DMG | Wsw Martinsville City, VA | ONE TREE DOWN AT THE INTERSECTION OF CARTER STREET AND WILSON STREET |
| Sep 2, 7:37 PM EDT | TSTM WND DMG | 5 Wsw Sydnorsville, VA | ONE TREE DOWN ON HENRY ROAD NEAR M AND L MART |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 812 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
590
WUUS51 KRNK 022310
SVRRNK
NCC157-VAC067-089-143-690-030015-
/O.NEW.KRNK.SV.W.0350.120902T2310Z-120903T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
710 PM EDT SUN SEP 2 2012
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
SOUTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
CITY OF MARTINSVILLE IN SOUTH CENTRAL VIRGINIA
HENRY COUNTY IN SOUTH CENTRAL VIRGINIA
SOUTHERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA
* UNTIL 815 PM EDT.
* AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PHILPOTT DAM TO HORSE PASTURE TO STONEVILLE TO BETHANY...OR
ALONG A LINE EXTENDING FROM BASSETT TO SPENCER TO STONEVILLE TO 10
MILES SOUTHEAST OF MADISON...AND MOVING EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
PRICE...
BETHANY...
FIELDALE...
STANLEYTOWN...
VILLA HEIGHTS...
CITY OF MARTINSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAIN...FREQUENT LIGHTNING AND STRONG WIND GUSTS ARE LIKELY
FROM THIS LINE OF STORMS. TAKE COVER IN A STURDY STRUCTURE UNTIL THE
STORMS PASS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3625 7998 3642 7999 3651 8004 3654 8002
3656 8005 3666 8006 3672 8010 3674 8008
3678 8010 3680 8004 3683 8008 3685 8007
3695 7973 3656 7953 3624 7953
TIME...MOT...LOC 2308Z 249DEG 10KT 3677 8003 3662 7995
3645 7987 3627 7987
$$1 follow-up statement
332
WWUS51 KRNK 022339
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
739 PM EDT SUN SEP 2 2012
NCC157-VAC067-089-143-690-030015-
/O.CON.KRNK.SV.W.0350.000000T0000Z-120903T0015Z/
ROCKINGHAM NC-PITTSYLVANIA VA-CITY OF MARTINSVILLE VA-HENRY VA-
FRANKLIN VA-
739 PM EDT SUN SEP 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR THE CITY OF MARTINSVILLE...SOUTHWESTERN PITTSYLVANIA
COUNTY...HENRY AND SOUTHERN FRANKLIN COUNTIES COUNTIES...AND
ROCKINGHAM COUNTY NORTH CAROLINA...
AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OAK LEVEL TO MARTINSVILLE TO EDEN TO MONROETON...OR
ALONG A LINE EXTENDING FROM BASSETT TO MARTINSVILLE CITY TO EDEN TO
7 MILES SOUTH OF WENTWORTH...MOVING EAST AT 10 TO 15 MPH.
LOCATIONS IMPACTED INCLUDE...
COLLINSVILLE...
WENTWORTH...
OAK LEVEL...
EDEN...
FIGSBORO...
MARTINSVILLE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAIN...FREQUENT LIGHTNING AND STRONG DAMAGING WINDS ARE
LIKELY WITH THIS LINE OF STORMS. TAKE COVER IN A SUBSTANTIAL SHELTER
UNTIL THE STORM PASSES.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3625 7994 3643 7993 3662 7996 3685 8005
3695 7973 3656 7953 3624 7953
TIME...MOT...LOC 2337Z 249DEG 10KT 3680 7994 3665 7986
3648 7978 3630 7978
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 3:46 PM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Sep 2, 3:46 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 346 PM EDT SUN SEP 2 2012 .SYNOPSIS... THE REMNANTS OF ISAAC WILL CONTINUE TO IMPACT THE WEATHER ACROSS THE REGION FOR THE NEXT SEVERAL DAYS AS THEY DRIFT EAST ACROSS THE CENTRAL APPALACHIANS. WITH DEEP TROPICAL MOISTURE LINGERING ACROSS THE REGION...EXPECT WIDESPREAD SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN THROUGH AT LEAST MID- WEEK. DRIER AIR WILL FINALLY PUSH INTO THE AREA BY LATE IN THE WEEK AS A SERIES OF COLD FRONTS DROP SOUTHEAST INTO THE REGION. && .NEAR TERM /THROUGH MONDAY/... AS OF 325 PM EDT SUNDAY... SHOWERS AND STORMS CONTINUE TO DEVELOP THIS AFTERNOON IN THE HEATING OF THE DAY WITHIN A MOISTURE RICH ATMOSPHERE AND CONTINUE INTO THE EARLY EVENING. THE GREATEST CONCENTRATION OF PRECIPITATION WILL EAST OF INTERSTATE 81 AND ALONG AND SOUTH OF VIRGINIA ROUTE 460 BETWEEN ROANOKE AND BUCKINGHAM. LOCALLY HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE WITH THE HEAVIER STORMS. LIKE LAST NIGHT...WE ARE EXPECTED COVERAGE TO WANE AFTER SUNSET. A DIFFERENCE TONIGHT WILL BE A PROGRESSIVELY MORE SOUTHEAST FLOW DEVELOPING. THIS WILL YIELD TO AN UPSLOPE MOISTURE TRANSPORT AND A FOCUS FOR CONTINUING SHOWERS ALONG AND NEAR THE CREST OF THE BLUE RIDGE. ANOTHER RELATIVELY MILD NIGHT IS EXPECTED THANKS TO THE MOIST CONDITIONS. LOWS WILL RANGE FROM THE MID 60S TO AROUND 70 IN THE MOUNTAINS TO THE LOWER 70S EAST OF THE CREST OF THE BLUE RIDGE. ON LABOR DAY...BOTH THE PREVAILING...AND INCREASING...SOUTHEAST FLOW INTO THE CREST OF THE BLUE RIDGE...AND DIURNAL HEATING WILL CONTRIBUTE TO ANOTHER DAY OF SHOWERS AND STORMS SPREAD ACROSS THE AREA. THE GREATEST CONCENTRATION WILL BE ALONG THE CREST OF THE BLUE RIDGE AND JUST TO THE EAST. PRECIPITATION AMOUNTS ALONG THE CREST OF THE BLUE RIDE WILL BE AROUND AN INCH...WITH AMOUNTS ELSEWHERE AVERAGING TWO TO FOUR TENTHS. HIGH TEMPERATURES FOR MOST PARTS OF THE AREA WILL RANGE FROM THE LOW TO MID 80S. THE NORTHERN MOUNTAINS OF NORTH CAROLINA WILL HAVE TEMPERATURES REACHING THE UPPER 70S. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... AS OF 250 PM EDT SUNDAY... NOT A LOT OF CHANGE TO THE THINKING FROM YDA WITH THE UPPER VORT REMNANT OF ISSAC SPLITTING OFF TO THE SW OF THE AREA MON NIGHT/TUE AND THE SFC WAVE IN THE SRN OHIO VALLEY. THIS SHOULD ALLOW FOR THE DEEPEST TROPICAL PWATS TO ADVECT IN ON SOUTHERLY FLOW MONDAY NIGHT WITH FOCUS AIDED BY THE RESIDUAL FRONT STALLED ACROSS THE MOUNTAINS. GOOD UPPER DIFFLUENCE TO THE NE OF THE UPPER LOW AND THEN BETTER LIFT ALONG THE ASSOCIATED SHEAR AXIS SHOULD INITIALLY COMBO WITH HEATING TO PRODUCE MORE WIDESPREAD SHRA/TSRA INCLUDING HEAVY RAIN MONDAY EVENING...WITH THIS BAND LIKELY LINGERING ALONG THE BLUE RIDGE INTO TUESDAY. FORECAST SOUNDINGS ALSO SHOW A GOOD SETUP FOR HEAVY RAIN AND PERHAPS SOME TRAINING WITH GOOD LOW LEVEL VEERING AND UNIDIRECTIONAL MID LEVEL FLOW ABOVE. THUS RUNNING WITH HIGH LIKLEYS IN THE WEST INTO MONDAY EVENING...DIMINISHING A BIT ESPCLY OUT EAST OVERNIGHT...THEN INCREASING TO HIGH POPS AGAIN TUESDAY AS THE SETUP REMAINS ANCHORED BETWEEN THE VORT TO THE SW AND THE SURFACE LOW TO THE NORTH. HOWEVER WILL JUST KEEP MENTION IN THE HWO FOR NOW AND NOT UPGRADE TO A WATCH FOR 3RD/4TH PERIODS GIVEN CURRENT DRY ANTECEDENT CONDITONS AND SCTD NATURE TO CONVECTION. TEMPS CLOSE TO PREVIOUS WITH ENOUGH HEATING TO PUSH HIGHS BACK TO 75-80 WEST AND MID 80S SE TUESDAY. SUPPORT SLOWLY BEGINS TO STRING OUT TUESDAY NIGHT INTO WED AS THE REMNANT SURFACE WAVE EXITS TO THE NE AND THE UPPER LOW SINKS FARTHER SOUTH. IN BETWEEN EXPECT LEFTOVER TROPICAL JUICE TO KEEP SOME BANDS OF SHRA GOING TUESDAY NIGHT AND THEN A RENEWED ROUND ESPCLY BLUE RIDGE WED WITH HEATING. SOME GUIDANCE NOT QUITE AS MOIST BY WED AFTERNOON WITH WEAK WESTERLY FLOW PUSHING EAST ALOFT SO NOT EXPECTING AS MUCH COVERAGE BUT STILL SOME HEAVY RAINERS AROUND. TEMPS ALSO A BIT WARMER DURING WED GIVEN MORE BREAKS SO BUMPED HIGHS INTO THE LOW/MID 80S OVERALL. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AS OF 1230 PM EDT SUNDAY... DEEP TROPICAL MOISTURE ASSOCIATED WITH THE REMNANT OF ISAAC WILL FINALLY GET BOOTED SE DURING THURSDAY AHEAD OF AN INTIAL WEAK COLD FRONT THAT WILL DROPPING SE IN ADVANCE OF A DEVELOPING ERN 5H TROF. HOWEVER STILL ENOUGH LIFT WITH THE RESIDUAL SHEAR AXIS AND WEAK SURFACE TROF TO PROMPT ADDITIONAL SHRA WED NIGHT WITH PERHAPS YET ANOTHER ORGANIZED BAND ESPCLY EAST ON THURSDAY. THUS KEPT IN HIGH CHANCE POPS INTO THURSDAY WHICH MAY NEED TO GO HIGHER IN LATER UPDATES. BOUNDARY MAY TEND TO EDGE SOUTH OF THE AREA DURING FRIDAY BEFORE THE FLOW STARTS TO BACK AGAIN AHEAD OF A MORE POTENT WAVE ROUNDING THRU THE GREAT LAKES COLD POOL SAT. THIS FEATURE SHOULD PUSH A STRONGER SECONDARY COLD FRONT TOWARD THE APPALACHIANS SAT NIGHT INTO SUNDAY WITH A ANOTHER ROUND OF SHRA/TSRA AS DEEPER MOISTURE MAKES A QUICK RETURN. JUST HOW FAST THE FRONT MOVES EAST IFFY GIVEN HINT OF A 5H CUTOFF DEVELOPING OVER THE OHIO VALLEY BY SUNDAY SO FOLLOWING A BIT OF A BLEND GIVEN UNCERTAINTY NEXT WEEKEND. OTRW APPEARS ENOUGH DRYING TO BASICALLY CUT POPS LATER THU NIGHT THRU FRIDAY NIGHT...THEN RETURNING TO CHANCE COVERAGE FROM WEST TO EAST LATER SATURDAY THRU SUNDAY. TEMPS TO REMAIN WARM/MUGGY THU WITH HIGHS MOSTLY IN THE 80S INTO FRIDAY ALTHOUGH A BIT LESS HUMID. MAY SEE THINGS COOL OFF SOME WITH SHRA SAT BUT MORESO SUNDAY PENDING THE FRONTAL TIMING WITH HIGHS LOW/MID 70S WEST AND LOW 80S EAST. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... OVERALL PATTERN IS VERY SIMILAR TO YESTERDAY. REMNANTS OF ISAAC ARE DOING A SIT AND SPIN OVER THE OHIO VALLEY...WHICH LEAVES OUR AREA IN DEEP TROPICAL MOISTURE. WITH THE EXCEPTION OF TRYING TO TIME A FEW WEAK SHORT WAVES MOVING THROUGH...THERE IS NOTHING TO HANG YOUR HAT ON TO FOCUS CONVECTION. THUS...EXPECT CURRENT RADAR TRENDS TO CONTINUE SHOWING DEVELOPMENT OVER THE RIDGES AND MOVING EASTWARD INTO THIS EVENING. WITH DEEP MOISTURE...ANY SHOWERS AND THUNDERSTORMS SHOULD BE COPIOUS RAIN PRODUCERS. EXPECT MAIN CONVECTION TO WANE AFTER SUNDOWN WITH RESIDUAL LIGHT SHOWERS AND SPRINKLES LINGERING FOR THE OVERNIGHT. DO NOT BELIEVE THERE WILL BE ENOUGH COVERAGE TO WARRANT A MENTION IN THE TAFS BUT THIS MAY CHANGE DEPENDING ON THE EVOLUTION OF THE AFTERNOON AND EVENING PRECIPITATION. LWB...BLF...AND BCB LOOK TO FOG IN WITH LOW STRATUS AGAIN TONIGHT AND MODEL SOUNDINGS INDICATE A BIT MORE LOW LEVEL MOISTURE FOR ROA...LYH...AND DAN AS WELL. WILL BRING THE HAMMER DOWN FOR LWB...BLF...AND BCB BUT WILL NOT BE SO AGGRESSIVE AT THE OTHER LOCATIONS. EXPECT ANOTHER ROUND OF CONVECTION TOMORROW LATE IN THE PERIOD AND WILL TRY TO TIME A SHORT WAVE MOVING IN FROM THE EAST WITH A MENTION OF VCSH FOR LWB...BLF...AND BCB. EXPECT WINDS TO REMAIN ON THE LIGHT SIDE THROUGH THE PERIOD. TROPICAL PATTERN WILL CONTINUE THROUGH THURSDAY WITH THE REMNANTS OF ISAAC SLOWLY APPROACHING THE AREA. ANTICIPATE PRIMARILY VFR CONDITIONS WITH BRIEF IFR/MVFR CONDITIONS UNDER ANY STRONGER SHOWERS OR STORMS. LATE NIGHT AND EARLY MORNING IFR/MVFR MOUNTAIN AND RIVER VALLEY FOG IS ALSO EXPECTED. BY THURSDAY NIGHT INTO EARLY FRIDAY...A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA WITH A SURGE OF DRIER AIR BEHIND IT BY FRIDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/RAB NEAR TERM...DS SHORT TERM...JH LONG TERM...JH AVIATION...DS/MBS
Hazardous weather outlook, Sep 2, 3:38 PM EDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 338 PM EDT SUN SEP 2 2012 NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045-031945- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- MERCER-SUMMERS-MONROE-GREENBRIER- 338 PM EDT SUN SEP 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS WITH THUNDERSTORMS ARE EXPECTED TO LINGER INTO TONIGHT. THROUGH THIS EVENING...A FEW OF THE STORMS MAY BE STRONG ENOUGH TO PRODUCE VERY GUSTY WINDS AND BRIEF TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. VERY HEAVY RAINFALL FROM BANDS OR CLUSTERS OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE REMNANTS OF ISAAC CAN BE EXPECTED MONDAY THROUGH WEDNESDAY. RAINFALL TOTALS OF 1 TO 3 INCHES MAY OCCUR IN SPOTS WITH LOCALLY HIGHER TOTALS POSSIBLE IF TRAINING OF STORMS DEVELOPS. THIS MAY BE ENOUGH RAINFALL TO CAUSE AT LEAST LOCALIZED FLOODING BY THE EARLY OR MIDDLE PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-020-VAZ043>047-058-059-031945- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 338 PM EDT SUN SEP 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS WITH THUNDERSTORMS ARE EXPECTED TO PERSIST INTO THIS EVENING. THROUGH EARLY THIS EVENING...A FEW OF THE STORMS MAY BE STRONG ENOUGH TO PRODUCE VERY GUSTY WINDS AND BRIEF TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. TROPICAL MOISTURE ASSOCIATED WITH THE REMNANTS OF ISAAC WILL PUSH INTO THE AREA MONDAY THROUGH WEDNESDAY RESULTING IN BANDS OF SLOW MOVING SHOWERS AND STORMS. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN SPOTS INTO MID WEEK. BECAUSE OF DRY ANTECEDENT CONDITIONS...WIDESPREAD FLOODING PROBLEMS ARE NOT ANTICIPATED WITH THE PROJECTED RAINFALL AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 2, 5:50 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
550 PM EDT SUN SEP 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND DMG 1 E NEW CASTLE 37.50N 80.11W
09/02/2012 CRAIG VA TRAINED SPOTTER
ONE LARGE TREE LIMB DOWN ALONG ALBERT STREET
&&
PWSpecial weather statement, Sep 2, 5:50 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
550 PM EDT SUN SEP 2 2012
NCZ020-022230-
YADKIN NC-
550 PM EDT SUN SEP 2 2012
...A STRONG THUNDERSTORM WILL AFFECT YADKIN COUNTY...
AT 546 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
YADKINVILLE...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR YADKINVILLE AROUND 555 PM...SHACKTOWN AROUND
600 PM...HUNTSVILLE AROUND 610 PM...ENON AROUND 625 PM AND ENON
AROUND 630 PM.
LAT...LON 3605 8075 3607 8079 3629 8055 3626 8053
3626 8047 3623 8043 3614 8044 3611 8046
3610 8050 3604 8050Special weather statement, Sep 2, 5:55 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
555 PM EDT SUN SEP 2 2012
VAZ016-017-032-022300-
CARROLL VA-FLOYD VA-PATRICK VA-
555 PM EDT SUN SEP 2 2012
...A STRONG THUNDERSTORM WILL AFFECT CARROLL...FLOYD AND PATRICK
COUNTIES...
AT 550 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ARARAT...
MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IN ADDITION...THIS
STORM WILL MOVE ALONG THE BLUE RIDGE PARKWAY FROM GROUNDHOG MOUNTAIN
TO MEADOWS OF DAN. TORRENTIAL DOWNPOURS OF RAIN ARE LIKELY ALONG
THIS STRETCH OF THE BLUE RIDGE PARKWAY.
THIS STORM WILL BE NEAR ARARAT AND GROUNDHOG MOUNTAIN AROUND 600
PM...LAUREL FORK AROUND 625 PM...MEADOWS OF DAN...AND STUART AROUND
640 PM.
LAT...LON 3655 8046 3655 8057 3656 8059 3658 8060
3676 8059 3684 8033 3660 8027 3654 8035
3655 8045Special weather statement, Sep 2, 6:08 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
608 PM EDT SUN SEP 2 2012
VAZ023-024-022245-
BOTETOURT VA-ROCKBRIDGE VA-
608 PM EDT SUN SEP 2 2012
...A STRONG THUNDERSTORM WILL AFFECT BOTETOURT AND ROCKBRIDGE
COUNTIES...
AT 605 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
BUCHANAN...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES. THIS STORM WILL ALSO EFFECT PARTS OF
INTERSTATE 81 BETWEEN EXIT 162 AND 180. PONDING OF WATER IS LIKELY
ALONG THE INTERSTATE.
THIS STORM WILL BE NEAR EAGLE ROCK AROUND 620 PM...ARCADIA AROUND 625
PM AND NATURAL BRIDGE AROUND 645 PM.
LAT...LON 3768 7942 3748 7967 3748 7969 3742 7976
3753 7992 3777 7971 3777 7967 3782 7963Special weather statement, Sep 2, 6:44 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
644 PM EDT SUN SEP 2 2012
NCZ005-VAZ043-022330-
HENRY VA-ROCKINGHAM NC-
644 PM EDT SUN SEP 2 2012
...STRONG THUNDERSTORMS WILL AFFECT HENRY AND ROCKINGHAM COUNTIES...
AT 642 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
WEST OF SPENCER TO 8 MILES SOUTHEAST OF MADISON-MAYODAN...MOVING
NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES.
THESE STORMS WILL BE NEAR SPENCER...AND INTELLIGENCE AROUND 650 PM...
STONEVILLE...PRICE...AND BETHANY AROUND 655 PM...SANVILLE...AND HORSE
PASTURE AROUND 700 PM...RIDGEWAY AROUND 710 PM...PHILPOTT DAM AROUND
715 PM...AND MARTINSVILLE CITY AROUND 730 PM.
LAT...LON 3625 7992 3638 8003 3654 8002 3655 8005
3666 8006 3672 8010 3676 8009 3678 8001
3679 8002 3683 7996 3679 7976 3658 7970
3655 7971 3654 7969 3639 7966Special weather statement, Sep 2, 6:47 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
647 PM EDT SUN SEP 2 2012
VAZ019-020-022330-
ALLEGHANY VA-BATH VA-
647 PM EDT SUN SEP 2 2012
...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY AND BATH COUNTIES...
AT 645 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF CLIFTON FORGE CITY...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR LONGDALE FURNACE AROUND 705 PM AND NIMROD
HALL AROUND 730 PM.
LAT...LON 3796 7958 3793 7961 3788 7965 3785 7962
3783 7962 3777 7967 3780 7982 3775 7988
3779 7993 3797 7966The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 10:04 AM EDT | Special Weather Statement | RNK | Bath | 56 min |
| Sep 2, 10:44 AM EDT | Special Weather Statement | RNK | Bath | 61 min |
| Sep 2, 12:49 PM EDT | Special Weather Statement | RNK | Franklin | 56 min |
| Sep 2, 12:52 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 53 min |
| Sep 2, 1:34 PM EDT | Special Weather Statement | RNK | Buckingham | 56 min |
| Sep 2, 1:46 PM EDT | Special Weather Statement | RNK | Charlotte | 59 min |
| Sep 2, 1:54 PM EDT | Areal Flood Advisory | RNK | Franklin | 3 hr |
| Sep 2, 2:30 PM EDT | Special Weather Statement | RNK | Buckingham | 15 min |
| Sep 2, 2:44 PM EDT | Special Weather Statement | RNK | Pittsylvania | 31 min |
| Sep 2, 2:58 PM EDT | Special Weather Statement | RNK | Amherst | 32 min |
| Sep 2, 3:10 PM EDT | Special Weather Statement | RNK | Campbell | 35 min |
| Sep 2, 3:17 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax, Pittsylvania | 58 min |
| Sep 2, 3:20 PM EDT | Special Weather Statement | RNK | Carroll, City of Galax | 25 min |
| Sep 2, 4:11 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 64 min |
| Sep 2, 5:03 PM EDT | Special Weather Statement | RNK | Craig, Roanoke | 42 min |
| Sep 2, 5:16 PM EDT | Severe Thunderstorm Warning | RNK | Craig | 44 min |
| Sep 2, 5:22 PM EDT | Special Weather Statement | RNK | Amherst | 53 min |
| Sep 2, 5:30 PM EDT | Special Weather Statement | RNK | Botetourt | 30 min |
| Sep 2, 5:55 PM EDT | Special Weather Statement | RNK | Patrick | 65 min |
| Sep 2, 6:08 PM EDT | Special Weather Statement | RNK | Botetourt | 37 min |
| Sep 2, 6:44 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 46 min |
| Sep 2, 6:47 PM EDT | Special Weather Statement | RNK | City of Covington | 43 min |
| Sep 2, 7:32 PM EDT | Special Weather Statement | RNK | Halifax | 58 min |
| Sep 2, 12:45 PM EDT | Special Weather Statement | RNK | Alleghany, Watauga | 60 min |
| Sep 2, 1:58 PM EDT | Special Weather Statement | RNK | Watauga | 62 min |
| Sep 2, 3:31 PM EDT | Special Weather Statement | RNK | Wilkes | 29 min |
| Sep 2, 4:57 PM EDT | Special Weather Statement | RNK | Stokes, Surry, Wilkes, Yadkin | 48 min |
| Sep 2, 5:07 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 53 min |
| Sep 2, 5:50 PM EDT | Special Weather Statement | RNK | Yadkin | 40 min |
| Sep 2, 6:16 PM EDT | Severe Thunderstorm Warning | RNK | Caswell, Rockingham | 59 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.